Alert archive / Arkansas / Frost Advisories in 2021
Frost Advisory 3, NWS Little Rock, AR
NWS Little Rock, AR issued this frost advisory at Apr 21, 2021, 3:20 PM CDT for Lawrence County, Randolph County, Arkansas. It took effect at Apr 22, 2021, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 3:20 PM CDT (20:20 UTC)
- In effect from
- Apr 22, 2021, 4:00 AM CDT
- Expired
- Apr 22, 2021, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Little Rock, AR
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -261 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WWUS74 KLZK 212020 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 320 PM CDT Wed Apr 21 2021 ARZ003>007-012>015-220900- /O.CON.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, and Oxford 320 PM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * WHAT...Expect near or sub-freezing temperatures. * WHERE...Boone, Marion, Baxter, Fulton, Sharp, Newton, Searcy, Stone and Izard Counties. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ008-017-220900- /O.NEW.KLZK.FR.Y.0003.210422T0900Z-210422T1400Z/ Randolph-Lawrence- Including the cities of Attica, Pocahontas, Walnut Ridge, and Hoxie 320 PM CDT Wed Apr 21 2021 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Randolph and Lawrence Counties. * WHEN...From 4 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 57/232
2 follow-up statements
558 WWUS74 KLZK 220847 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 347 AM CDT Thu Apr 22 2021 ARZ003>007-012>015-221400- /O.CON.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, and Oxford 347 AM CDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT: Expect near freezing or sub-freezing temperatures. * WHERE: Baxter, Marion, Sharp, Fulton, Newton, Searcy, Boone, Stone and Izard Counties. * WHEN: Until 9 AM CDT this morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ008-017-221400- /O.CON.KLZK.FR.Y.0003.210422T0900Z-210422T1400Z/ Randolph-Lawrence- Including the cities of Attica, Pocahontas, Walnut Ridge, and Hoxie 347 AM CDT Thu Apr 22 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT: Frost will be possible. * WHERE: Lawrence and Randolph Counties. * WHEN: Until 9 AM CDT this morning. * IMPACTS: Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
596 WWUS74 KLZK 221336 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 836 AM CDT Thu Apr 22 2021 ARZ003>007-012>015-221445- /O.EXP.KLZK.FZ.W.0004.000000T0000Z-210422T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, and Oxford 836 AM CDT Thu Apr 22 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures will reach the lower 60s this afternoon at most locations. $$ ARZ008-017-221445- /O.EXP.KLZK.FR.Y.0003.000000T0000Z-210422T1400Z/ Randolph-Lawrence- Including the cities of Attica, Pocahontas, Walnut Ridge, and Hoxie 836 AM CDT Thu Apr 22 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures will reach the lower 60s this afternoon at most locations. $$ 55
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this frost advisory went out at Apr 21, 2:57 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 21, 2:57 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 257 PM CDT Wed Apr 21 2021 .SHORT TERM...Tonight Through Friday Night Latest MSAS data indicated broad sfc anticyclonic flow centered over the FA w/ a diurnal Cu field developing on the Nrn fringe of sfc high pressure. Calmer winds were noted as the sfc pres grad has relaxed substantially. Broad H500 troughing was noted over the Upper Midwest w/ the FA under a regime of synoptic forcing for descent...and another H500 shortwave coming ashore over Srn CA. Through tonight...Calm and settled condns wl cont through Wed evening, and main focus remains on another frost/freeze potential, particularly over Nrn AR early Thurs morning. Stagnant high pressure and calmer overnight winds wl certainly promote strong diurnal cooling across the north where near or at freezing temps are anticipated. Additionally, a frost potential remains across the north. Thurs and Fri...Sfc high pressure wl shift Ewrd on Thurs and a strengthening pres grad wl be noted over the Srn Cntrl US as new sfc cyclonic flow develops over the OK/TX panhandle. As such, winds wl become more Srly and promote a poleward flux of Gulf moisture w/ Td's expected to return back to the low to mid 40s over the Srn half of the state by Fri morning. Rain chances wl increase over the FA through the day under WAA/isentropic ascent and increasing low-lvl moisture, w/ scattered showers and possibly isolated thunder overspreading the region. && .LONG TERM...Saturday Through Tuesday An upper trough will be over the Plains to begin the long term period with a ridge over the west and east sections. The upper trough will move through Arkansas Saturday as the ridge builds over the Rockies. The ridge will move east Sunday and Monday and to the east coast Tuesday. An upper low intensifies Monday night into Tuesday morning as it moves through the Rockies. This upper trough moves through the Mississippi River Valley Wednesday. A cold front will move through the state Friday night and early Saturday with showers and isolated thunderstorms. There is a small chance of some severe thunderstorms Friday night in the southwest. High pressure builds into the area Sunday through Monday night. Rain chances return on Tuesday as a warm front approaches and a cold front on Wednesday will bring showers and thunderstorms. Temperatures will be on a warming trend with above normal temperatures returning by Monday. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 34 63 46 62 / 0 10 30 60 Camden AR 42 67 51 69 / 10 10 20 80 Harrison AR 31 60 45 61 / 0 20 40 70 Hot Springs AR 39 64 49 65 / 0 10 20 80 Little Rock AR 37 64 49 65 / 0 10 20 80 Monticello AR 41 66 51 68 / 10 10 20 80 Mount Ida AR 36 63 49 64 / 0 10 20 80 Mountain Home AR 31 61 46 61 / 0 10 40 60 Newport AR 36 62 48 63 / 0 0 30 50 Pine Bluff AR 41 64 50 66 / 10 10 20 80 Russellville AR 35 64 48 63 / 0 10 30 80 Searcy AR 35 63 46 64 / 0 10 30 70 Stuttgart AR 40 64 50 66 / 0 0 20 70 && .LZK Watches/Warnings/Advisories... Freeze Warning from 4 AM to 9 AM CDT Thursday FOR Baxter-Boone- Fulton-Izard-Marion-Newton-Searcy-Sharp-Stone. && Short Term...GREEN / Long Term...51
Hazardous weather outlook, Apr 21, 2:56 PM CDT, 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 256 PM CDT Wed Apr 21 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-222000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 256 PM CDT Wed Apr 21 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Near or subfreezing temperatures will be possible again tonight into early Thursday morning...primarily across the northern couple rows of counties of Arkansas.. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Following freezing conditions early Thursday morning, a brief period of settled conditions will follow before rain and thunderstorms return to the forecast Friday afternoon and evening. Some isolated thunderstorms could become strong at times, particularly over southwest Arkansas. Otherwise, no other hazardous weather is anticipated. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:31 AM CDT | Freeze Warning | LZK | Baxter, Fulton, Izard, Marion, Sharp, Stone | 29 hr |
Nearby
Frost Advisories in Arkansas, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.